Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hilbert spaces induced by Hilbert space valued functions

Author: Saburou Saitoh
Journal: Proc. Amer. Math. Soc. 89 (1983), 74-78
MSC: Primary 44A05; Secondary 30C40, 47A05
MathSciNet review: 706514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be an arbitrary set and $ \mathcal{F}(E)$ a linear space composed of all complex valued functions on $ E$. Let $ \mathcal{H}$ be a (possibly finite-dimensional) Hilbert space with inner product $ {(,)_\mathcal{H}}$. Let $ {\mathbf{h}}:E \to \mathcal{H}$ be a function and consider the linear mapping $ L$ from $ \mathcal{H}$ into $ \mathcal{F}(E)$ defined by $ {({\mathbf{F}},{\mathbf{h}}(p))_\mathcal{H}}$. We let $ \tilde{\mathcal{H}}$ denote the range of $ L$. Then we assert that $ \tilde{\mathcal{H}}$ becomes a Hilbert space with a reproducing kernel composed of functions on $ E$, and, moreover, it is uniquely determined by the mapping $ L$, in a sense. Furthermore, we investigate several fundamental properties for the mapping $ L$ and its inverse.

References [Enhancements On Off] (What's this?)

  • [1] N. Aronszajn, La théorie des noyaux reproduisants et ses applications. I, Proc. Cambridge Philos. Soc. 39 (1943), 118-153. MR 0008639 (5:38e)
  • [2] -, Theory of reproducing kernels, Trans. Amer. Math. Soc. 68 (1950), 337-404. MR 0051437 (14:479c)
  • [3] J. Burbea, Total positivity of certain reproducing kernels, Pacifie J. Math. 68 (1976), 101-130. MR 0442662 (56:1043)
  • [4] R. E. Curto and N. Salinas, Generalized Bergman kernels and the Cowen-Douglas theory (preprint). MR 737780 (85e:47042)
  • [5] S. Saitoh, Integral transforms in Hilbert spaces (résumé), Proc. Japan Acad. 58 (1982), 361-364. MR 683264 (84a:47064)
  • [6] -, Integral transforms in Hilbert spaces (submitted).
  • [7] L. Schwartz, Sous-espaces hilbertiens d'espaces vectoriels topologiques et noyaux associés (noyaux reproduisants), J. Analyse Math. 13 (1964), 115-256. MR 0179587 (31:3835)
  • [8] H. S. Shapiro and A. L. Shields, On the zeros of functions with finite Dirichlel integral and some related function spaces, Math. Z. 180 (1962), 229-249. MR 0145082 (26:2617)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 44A05, 30C40, 47A05

Retrieve articles in all journals with MSC: 44A05, 30C40, 47A05

Additional Information

Keywords: Hilbert space, linear mapping, linear operator, integral transform, reproducing kernel, isometry, completeness of functions
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society